Flood, Perry
- When
- April 25, 3:33 PM CST to 7:00 PM CST
- Where
- Perry County, Altenburg to Biehle
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 37.630, -89.580
Minor flooding occurred on a few county roads.
A surface low pressure center tracked northeast along the lower Ohio River. The surface low was associated with a deep 500 mb trough, which moved east across the Mississippi Valley.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
A surface low pressure center tracked northeast along the lower Ohio River. The surface low was associated with a deep 500 mb trough, which moved east across the Mississippi Valley. Parts of southeast Missouri picked up one to three inches of rain. The ground was already moist from two previous rounds of heavy rain on the 13th-14th and again around the 19th. This third round of heavy rain brought the St. Francis River above flood stage, as well as flooding a few county roads.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Apr 25, 2:20 PM CST, 1 hour 13 minutes earlier.
Area Forecast Discussion National Weather Service Paducah KY 320 PM CDT Thu Apr 25 2019 .SHORT TERM...(Tonight through Saturday night) Issued at 315 PM CDT Thu Apr 25 2019 Cold front entering the region from the west this afternoon will sweep east across the rest of the forecast area this evening. Looking at sfc based CAPES 100-1300 or so now building over far se MO ahead of the front with dew points into the mid 60s and PWs up over 1.5 inches. However, a lack of overall shear, effective helicity and non impressive mid-level lase rates should limit the overall strong to severe threat this afternoon and evening to fairly low values...tho not zero. Once the front clear the region tonight, skies should clear and northwest winds will be on the increase. In fact, the breezy northwest winds on Friday may be the only mitigating factor to an otherwise delightful Spring day, with highs running from the mid 60s I-64 corridor to the mid 70s southern counties of se MO. After a clear and rather chilly night in the 40s Friday night, look for increasing southerly winds to return Saturday in advance of another cold front pushing east toward the region. Temperatures will respond by jumping into 70-75 degree range, despite increasing clouds and a few scattered showers ahead of the front. Lack of overall moisture turn, instability and lack of mid/upper level forcing should serve to limit both QPF and thunder chances. .LONG TERM...(Sunday through Thursday) Issued at 315 PM CDT Thu Apr 25 2019 The extended forecast for the PAH forecast area will start out dry and seasonably cool Sunday under quasi-zonal flow aloft, with an axis of high surface pressure passing through the MS and OH River Valleys. However, the dry weather will not last for at least parts of the region, namely the northernmost counties. As mid level shortwave energy moves by in the northern stream, low level return flow will get established Sun night, bringing a warm front northward across the region and possible showers with it. A weakening surface wave of low pressure may accompany the front, which may help to continue to generate showers north of I-64 Mon and Mon night, even with the front north of the region. For Tue and Tue night, PoPs are forecast to increase across the region gradually from the west as the rather fast mid level flow turns increasingly southwesterly, and the moist/unstable airmass is tapped. Cloudiness, plus showers and isolated tstms should become more and more common with time as another perturbation aloft and surface wave makes its way into our region. The medium range models differed somewhat with the position or existence of the surface wave at this time frame (midweek), but were in agreement with the larger details, i.e., a large western CONUS trof/eastern CONUS ridge. The weather picture details got a little murkier beyond midweek in the models, as timing of individual impulses in the flow aloft diverged in the solutions. While southwesterly flow aloft continues, there should be intervals of showers and tstms at least every couple of days. Beyond Sun, temps are expected to climb to somewhat above seasonable levels next week, with moderate humidity, which is starting to sound like summer. && .AVIATION... Issued at 315 PM CDT Thu Apr 25 2019 Cigs will likely stay MVFR levels this afternoon as showers and isolated and possibly some TSRA arrive ahead of a cold front. IFR conditions certainly will be possible in heavier showers and any thunderstorms today. The front will sharpen up tonight and northwest winds may gust over 20kts behind it late tonight, and MVFR ceilings are likely to fill in behind it as well for much of the night time hours. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && SHORT TERM...GM LONG TERM...DB AVIATION...DRS
Hazardous Weather Outlook National Weather Service Paducah KY 404 AM CDT Thu Apr 25 2019 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-261000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 404 AM CDT Thu Apr 25 2019 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight Widespread showers and scattered thunderstorms are expected today and this evening as a cold front makes passage. An additional inch or more of rain is expected over much of the region. A few flooding problems could develop across southern Illinois and the Evansville Tri State where heavy rain fell yesterday. Severe weather is not expected. Flooding will continue on several area rivers. Please check the latest river flood warnings and statements for details. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Northwest winds may gust 30 to 35 mph at times Friday, mainly across the Evansville Tri State. Isolated to scattered thunderstorms are possible from Sunday night through Wednesday. With any of these storms, locally heavy downpours and lightning will be the primary concerns. A few strong to severe thunderstorms cannot be ruled out either. Flooding will continue on several area rivers. Please check the latest river flood warnings and statements for details. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. DRS/RJP
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
418 PM CDT THU APR 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0359 PM TORNADO 1 SE PULASKI 37.21N 89.19W
04/24/2019 PULASKI IL NWS STORM SURVEY
TREES DOWN ALONG LACKEY ROAD BLOWN TO THE NORTH. RATED
EF-0 WITH 70 MPH WINDS.
&&
08/RLSThe national radar mosaic for the moment the first event began.
2 flood. Local standard time, as filed.
Minor flooding occurred on a few county roads.
Minor flooding occurred along the St. Francis River. Low-lying woods, fields, and a few camping areas were inundated.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2019Every state in 2019This day in weather historyWarnings in Missouri, April 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 814401, 814396.